Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 5, NWS San Angelo, TX

February 5, 200819 counties in Texas

NWS San Angelo, TX issued this wind advisory at Feb 5, 2008, 4:11 AM CST for 19 counties in Texas. It took effect at Feb 5, 2008, 12:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 4:11 AM CST (10:11 UTC)
In effect from
Feb 5, 2008, 12:00 PM CST
Expired
Feb 5, 2008, 3:43 PM CST
In force
4 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Irion County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 45 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3999 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 051011
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 AM CST TUE FEB 5 2008

...WIND ADVISORY ALONG AND SOUTH OF INTERSTATE 20 TODAY...

.A STRONG UPPER LEVEL STORM WILL MOVE EAST ACROSS THE SOUTHERN
PLAINS REGION TODAY. AHEAD OF THIS STORM...A DRYLINE WILL MOVE
EAST ACROSS WEST CENTRAL TEXAS THIS MORNING AND AFTERNOON. BEHIND
THE DRYLINE AND ON THE SOUTHERN END OF THIS TROUGH...STRONG WEST
WINDS OF 25 TO 35 MPH WILL MIX TO THE SURFACE. THESE WINDS WILL
PEAK DURING THE AFTERNOON HOURS BEFORE DIMINISHING BY EARLY
EVENING.

TXZ054-064>066-071>073-076>078-127-128-139-140-154-155-168>170-
051815-
/O.NEW.KSJT.WI.Y.0005.080205T1800Z-080206T0000Z/
NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-CROCKETT-
SCHLEICHER-SUTTON-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SWEETWATER...STERLING CITY...
ROBERT LEE...BRONTE...BALLINGER...WINTERS...MERTZON...
SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...ABILENE...CLYDE...
BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA...
MENARD...JUNCTION...MASON
411 AM CST TUE FEB 5 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL AFFECT AREAS
GENERALLY ALONG AND SOUTH OF INTESTATE 20 BEGINNING AROUND NOON
TODAY. THESE WINDS WILL FOLLOW A DRYLINE THAT WILL MOVE THROUGH
THE AREA THIS MORNING. IN ADDITION TO THE STRONG WINDS...AREAS OF
BLOWING DUST WILL ALSO BE POSSIBLE...REDUCING VISIBILITIES TO 5
MILES OR LESS AT TIMES. THESE WINDS ARE EXPECTED TO DIMINISH BY
EARLY EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG COMBINED WITH REDUCED VISIBILITIES CAN MAKE DRIVING
VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
2 follow-up statements
000 
WWUS74 KSJT 051825
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1225 PM CST TUE FEB 5 2008

...WINDS EXPECTED TO INCREASE THIS AFTERNOON ACROSS PORTIONS OF
WEST CENTRAL TEXAS...

.A STRONG UPPER LEVEL STORM WILL MOVE EAST ACROSS THE SOUTHERN
PLAINS REGION TODAY. CLOUD COVER AND SHOWERS IN ASSOCIATION WITH
THE SYSTEM HAS KEPT THE HIGHER WINDS FROM DEVELOPING. HOWEVER, BY
LATER THIS AFTERNOON THE SKIES SHOULD CLEAR AND ALLOW FOR BETTER
LOW LEVEL MIXING AND STRONGER WINDS AT THE SURFACE OVER WESTERN
PORTIONS OF WEST CENTRAL TEXAS. WEST WINDS WILL INCREASE TO ADVISORY
CRITERIA DURING THE NEXT FEW HOURS ACROSS THE ADVISORY AREA AND
WILL SUBSIDE THIS EVENING.

TXZ054-066-073-127-128-139-140-154-155-168>170-051930-
/O.CAN.KSJT.WI.Y.0005.000000T0000Z-080206T0000Z/
NOLAN-RUNNELS-CONCHO-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SWEETWATER...BALLINGER...WINTERS...
EDEN...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
1225 PM CST TUE FEB 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA DUE TO MORE
CLOUD COVER THAN EARLIER ANTICIPATED. THEREFORE, THE WIND ADVISORY
WILL BE CANCELLED EARLY.

$$

TXZ064-065-071-072-076>078-060000-
/O.CON.KSJT.WI.Y.0005.000000T0000Z-080206T0000Z/
STERLING-COKE-IRION-TOM GREEN-CROCKETT-SCHLEICHER-SUTTON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
MERTZON...SAN ANGELO...OZONA...ELDORADO...SONORA
1225 PM CST TUE FEB 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED TO AFFECT
AREAS GENERALLY WEST OF HIGHWAY 277 AND SOUTH OF HIGHWAY 87 THIS
AFTERNOON WHEN SKIES BEGIN TO CLEAR OUT. THE WINDS SHOULD SUBSIDE
SOME BY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG COMBINED WITH REDUCED VISIBILITIES CAN MAKE DRIVING
VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS74 KSJT 052143
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CST TUE FEB 5 2008

.THE STRONGER WESTERLY WINDS HAVE STAYED OVER FAR WEST TEXAS TODAY
AND ARE NOT EXPECTED TO REACH WEST CENTRAL TEXAS BEFORE SUNDOWN.
THEREFORE, THE WIND ADVISORY WILL BE CANCELLED EARLY.

TXZ064-065-071-072-076>078-052245-
/O.CAN.KSJT.WI.Y.0005.000000T0000Z-080206T0000Z/
STERLING-COKE-IRION-TOM GREEN-CROCKETT-SCHLEICHER-SUTTON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
MERTZON...SAN ANGELO...OZONA...ELDORADO...SONORA
343 PM CST TUE FEB 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND
ADVISORY. 

WESTERLY WINDS OF 20 TO 25 MPH WITH SOME HIGHER GUSTS CAN BE
EXPECTED OVER THE ADVISORY AREA THROUGH THE REMAINDER OF THE
AFTERNOON. SINCE SUSTAINED WINDS GREATER THAN OR EQUAL TO 30 MPH
ARE NOT EXPECTED, THE WIND ADVISORY WILL BE CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:58 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 5, 3:58 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
358 AM CST TUE FEB 5 2008

.SHORT TERM...
ACTIVE FORECAST FOR THE FIRST 12 HOURS OR SO THIS MORNING.
CURRENTLY...CONVECTION HAS MADE ITS WAY EAST...BUT THERE COULD BE
ADDITIONAL INITIATION AS THE DRYLINE TRANSLATES EAST THROUGH THE
MORNING HOURS...SO HAVE LEFT A SLIGHT CHANCE IN FOR EASTERN
COUNTIES THROUGH THE MORNING HOURS.

FOLLOWING THE CONVECTION...ATTENTION TURNS TOWARD
WINDY...DRY...AND COOLER CONDITIONS FOR THE AFTERNOON. WE WILL
HAVE STRONG WEST WINDS MOVING INTO THE AREA DURING THE LATE
MORNING TO EARLY AFTERNOON HOURS. AS MIXING INCREASES...DEW POINT
VALUES SHOULD FALL INTO THE TEENS BY THE EARLY TO MID AFTERNOON
HOURS. MODEL SOUNDINGS INDICATE 25 KNOTS JUST OFF THE SURFACE FOR
MUCH OF THE CWA THIS AFTERNOON GENERALLY ALONG AND SOUTH OF
INTERSTATE 20. THIS COMBINED WITH A DECENT SURFACE PRESSURE
GRADIENT WILL ALLOW WINDS TO INCREASE TO AROUND 30 MPH SUSTAINED
DURING THE AFTERNOON OUT OF THE WEST TO WEST/NORTHWEST. WILL GO
AHEAD AND ISSUE A WIND ADVISORY FOR THIS AREA...AND INCLUDE PATCHY
BLOWING DUST DURING THE AFTERNOON AS WELL. WHILE THIS IS A PACIFIC
DRY/COLD FRONT...850MB TEMPERATURES ARE SIGNIFICANTLY COOLER THAN
YESTERDAY...SO HIGHS SHOULD BE 15 TO 20 DEGREES COOLER TODAY. A
TRUE COLD FRONT WILL MOVE THROUGH AFTER 6 PM TONIGHT FROM NORTH TO
SOUTH...AND THIS WILL ALLOW LOWS TO FALL BELOW FREEZING TONIGHT
FOR MANY AREAS...ESPECIALLY FOR VALLEY AREAS THAT MAY SEE LIGHT
AND VARIABLE WINDS LATE TONIGHT.

.LONG TERM...
FOR THE LONG TERM PORTION OF THE FORECAST...GENERALLY DRY
CONDITIONS ARE EXPECTED TO CONTINUE. WE WILL SEE NEAR NORMAL
TEMPERATURES THROUGH THURSDAY...THEN A WARM-UP FOR THE WEEKEND AS
WEAK RIDGING ALOFT BEGINS TO EDGE INTO THE AREA FROM THE WEST.
DECENT MOISTURE RETURN IS POSSIBLE BY THE SATURDAY
NIGHT/SUNDAY AS SOUTHERLY FLOW PICKS UP AHEAD OF ANOTHER
SHORTWAVE. THE GFS IS NOW ALSO SHOWING THE POSSIBILITY OF PRECIP
BY NEXT SUNDAY/MONDAY. WILL NOT INTRODUCE POPS YET THOUGH.

&&

.FIRE WEATHER...
A RED FLAG WARNING WILL BE IN EFFECT FROM NOON TO 6 PM TODAY.
MOISTURE RETURNED QUICKLY TONIGHT...BUT WILL BE SCOURED OUT BY
EARLY AFTERNOON FOR MOST OF THE AREA. IN ADDITION...WINDS ARE
EXPECTED TO INCREASE INTO THE 20 TO 25 MPH RANGE AT 20 FEET. THESE
WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE
15 TO 20 PERCENT RANGE FOR AREAS GENERALLY ALONG AND SOUTH OF
INTERSTATE 20. A COLD FRONT WILL THEN MOVE THROUGH WEST CENTRAL
TEXAS FROM NORTH TO SOUTH BETWEEN 6 PM AND NOON. THIS WILL CAUSE A
WIND SHIFT FROM WEST/NORTHWEST TO NORTH. WINDS WILL EVENTUALLY
TURN BACK TO NORTHWEST BY EARLY WEDNESDAY MORNING AND DECREASE TO
10 TO 15 MPH. WHILE WINDS WILL BE GUSTY ALONG THE COLD
FRONT...THEY AREA EXPECTED TO REMAIN BELOW 20 MPH AT 20 FEET FOR
THE MOST PART...AND RELATIVE HUMIDITY VALUES SHOULD BE ABOVE 20
PERCENT BY THE TIME THE FRONT MOVES THROUGH. THE DRY CONDITIONS
WILL PERSIS THROUGH THE END OF THE WEEK WITH DAILY RELATIVE
HUMIDITY VALUES FALLING INTO THE 15 TO 25 PERCENT RANGE...BUT
WINDS ARE EXPECTED TO REMAIN AROUND 10 TO 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 63  26  56  35 /  10   0   0   0
SAN ANGELO 	 64  28  58  35 /  10   0   0   0
JUNCTION 	 72  28  61  31 /  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-IRION-
KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
STERLING-SUTTON-TAYLOR-TOM GREEN.

WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-IRION-KIMBLE-MASON-
MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-STERLING-
SUTTON-TAYLOR-TOM GREEN.

&&

20
Hazardous weather outlook, Feb 4, 3:15 PM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 PM CST MON FEB 4 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-052115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
315 PM CST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TILL 6 PM FOR AREAS ALONG AND WEST
OF A OZONA TO SAN ANGELO TO ABILENE TO THROCKMORTON LINE. RELATIVE
HUMIDITIES IN THE TEENS HAVE COMBINED WITH 20 FT WINDS NEAR 20 MPH
TO PRODUCE FAVORABLE CONDITIONS FOR FIRE GROWTH AND SPREAD.
OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY OVER THE
HEARTLAND COUNTIES OF BROWN AND SAN SABA AFTER MIDNIGHT TONIGHT.
THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. A STRONG
UPPER LEVEL STORM SYSTEM WILL APPROACH THE PLAINS TONIGHT AND WILL
COMBINE WITH RETURNING GULF MOISTURE TO PRODUCE A FEW SCATTERED
THUNDERSTORMS. THE STORMS WILL LIKELY DEVELOP OVER THE HILL
COUNTRY AND MOVE QUICKLY NORTHEAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FIRE WEATHER WATCH IS IN EFFECT FROM 11 AM TO 6 PM TUESDAY FOR
THE CONCHO VALLEY, HEARTLAND, NORTHWEST HILL COUNTRY, AND NORTHERN
EDWARDS PLATEAU. A PACIFIC COLD FRONT WILL SWEEP ACROSS WEST CENTRAL
TEXAS TUESDAY MORNING, USHERING IN COOLER AND DRIER AIR INTO THE
REGION. BY AFTERNOON, RELATIVE HUMIDITY VALUES ARE EXPECTED TO
DROP TO AT OR JUST BELOW 20 PERCENT ACROSS THE WATCH AREA AND WILL
BE ACCOMPANIED BY 20 FT WIND SPEEDS OF 20 TO 25 MPH. THESE CONDITIONS
WILL BE FAVORABLE FOR FIRE GROWTH AND SPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM MIDNIGHT TONIGHT THROUGH 6
AM TUESDAY FOR BROWN AND SAN SABA COUNTIES.

LACY

In the hours before

Special weather statement, Feb 5, 1:53 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
153 AM CST TUE FEB 5 2008

TXZ140-154-155-050900-
BROWN TX-MCCULLOCH TX-SAN SABA TX-
153 AM CST TUE FEB 5 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CST FOR BROWN...
MCCULLOCH AND SAN SABA COUNTIES...

AT 148 AM CST...A LINE OF STRONG THUNDERSTORM WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR OVER SOUTHWESTERN TO
NORTHEASTERN MCCULLOCH COUNTRY...MOVING NORTHEAST AT 30 TO
35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PLACID BY 200 AM CST
  ZEPHYR AND EARLY BY 210 AM CST
  BLANKET BY 220 AM CST

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:33 AM CSTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 13 more14 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.